Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 20, NWS Salt Lake City, UT

June 20, 2004Uinta County, Wyoming

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 20, 2004, 7:00 PM MDT for Uinta County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2004, 7:00 PM MDT (01:00 UTC)
Expired
Jun 20, 2004, 7:30 PM MDT
In force
30 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 155 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
2796 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WUUS55 KSLC 210100
SVRSLC
WYC041-210130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
658 PM MDT SUN JUN 20 2004

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN UINTA COUNTY IN WYOMING
  THIS INCLUDES THE CITY OF LYMAN

* UNTIL 730 PM MDT

* AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 27 MILES WEST OF LYMAN...OR ABOUT 15 MILES
  NORTHEAST OF EVANSTON...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES NORTH OF LYMAN AT 725 PM MDT

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

A SECOND STRONG STORM WAS LOCATED ABOUT 31 MILES NORTHEAST OF 
EVANSTON OR 16 MILES SOUTH OF KEMMERER...JUST SOUTH OF THE LINCOLN 
COUNTY LINE. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 4158 11097 4134 11091 4131 11012 4159 11011

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:50 PM MDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 20, 3:50 PM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT SUN JUN 20 2004

.SYNOPSIS...A WEAK COLD FRONT WILL SLIDE SOUTH THROUGH NORTHERN UTAH
TODAY. THIS FRONT WILL SETTLE INTO CENTRAL UTAH EARLY IN THE COMING
WEEK.  HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE REGION BEGINNING
TUESDAY.

&&

.DISCUSSION...UPPER TROUGH MOVING SOUTH THROUGH CNTRL CANADA WILL
NUDGE HEIGHTS LOWER OVER UTAH THE NEXT 12-24 HOURS.  REMNANT
VORTICITY MAX FROM AN OLD UPPER LOW OVER CNTRL IDAHO WILL GET
CAUGHT UP BY THE APPROACHING CANADIAN TROUGH.  THIS MAX WILL CUT E-
SE ACROSS NRN UT...HELPING TO PRODUCE SOME ENHANCED CONVECTION OVER
OUR FAR NRN ZONES TONIGHT.

A WEAK SURFACE BOUNDARY OVER SRN IDAHO STILL PROGGED TO PUSH SOUTH
THROUGH NRN UT TONIGHT/EARLY MONDAY.  THIS BOUNDARY EVENTUALLY WILL
SETTLE INTO THE CNTRL PORTION OF THE STATE LATER MONDAY.  THE FRONT
MAY BECOME THE FOCUS OF CONVECTION MONDAY AFTERNOON/EVENING.
MOISTURE CONVERGENCE INTO THIS BOUNDARY ALONG WITH FAIRLY GOOD
SURFACE HEATING SHOULD LEAD TO SCATTERED CONVECTION NEAR THE
BOUNDARY.  COOLER/DRIER AIR OVER THE FAR NORTH SHOULD INHIBIT
CONVECTION.  GOOD HEATING OVER THE FAR SOUTH ALONG WITH A LITTLE
ADDITIONAL MOISTURE MAY BRING AN ISOLATED CELL TO THE AREA...BUT
LITTLE DYNAMIC/THERMAL SUPPORT EXISTS FOR ORGANIZED CONVECTION.

BUILDING HEIGHTS FOR THE MIDDLE/LATTER HALF OF THE WEEK WILL BRING A
RETURN TO AT OR ABOVE NORMAL TEMPS STATEWIDE.  GOOD DIFFERENTIAL
HEATING SHOULD BRING THE TYPICAL AFTERNOON/EARLY EVENING CONVECTION
EACH DAY.

.SLC WATCHES/WARNINGS/ADVISORIES...

UT...NONE.
ID...NONE.
WY...NONE.

&&

CONGER

In the hours before

Local storm report, Jun 20, 6:10 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
610 PM MDT SUN JUN 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 NW BRIGHAM CITY       41.52N 112.02W
06/20/2004  1.00 INCH        BOX ELDER          UT   TRAINED SPOTTER

&&

HALL

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:38 PM MDTSevere Thunderstorm WarningSLCUinta22 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.